Aa
A
A
A
Close
Infectious Diseases Community
1.8k Members
Avatar universal

Sore throat for 5 weeks

Hey. I have been experiencing a sore throat for five weeks now. It is not painful what so ever. It's red and inflamed back in my throat and there are obvious red spots on throat. Sometimes white builds ups on there. Sometimes I will get a rash that comes up for a few minutes then go away. Those are the only symptoms I can think of. The doctor tested for strep and it was negative. I do have seasonal allergies and was wondering why I have a sore throat for so long. Any help would be greatly appreciated.
9 Responses
1415174 tn?1453243103
COMMUNITY LEADER
It could be a virus or even an allergy.  Since it has been so long an allergy may be more likely. Do you ever have a high fever? What did the doctor say about it after the strep test was negative?
mkh9
Avatar universal
He said it could be viral. No high fever what so ever.
Avatar universal
My symptoms when I was at the hospital was sneezing and runny nose but that went away after a couple of days
1415174 tn?1453243103
COMMUNITY LEADER
It could be viral or allergy. If you have an itchy nose or eyes and are not tired it may more likely be allergy and if you are fatigued no itchy eyes or nose it may be viral.
mkh9
Avatar universal
Oh ok thanks. Those symptoms were at the beginning. The sore throat is persistent. I am not fatigued though.
1415174 tn?1453243103
COMMUNITY LEADER
If you had strep throat or another type of strep you wouldn't have sneezing and runny nose. Some viruses start with a sore throat then change into the other symptoms. Hopefully they will go away soon. If not or if they get worse see your doctor.
mkh9
Avatar universal
I went to the the doctor and they think it is my allergies. So I'm going to be taking nasacort for a week to see if that helps
1415174 tn?1453243103
COMMUNITY LEADER
Ok great. I hope it helps.
mkh9
1415174 tn?1453243103
COMMUNITY LEADER
I wanted to mention that Nasacort has a steroid in it. So you don't want to keep using it longer than the week. Even though it says non addictive it still will cause you to have need to use it in the sense that if you don't use it the cells get used to it being an anti-inflammatory. The cells like this and will want more steroid. So in a way they do get used to it. So, give it a try for a 5 days to see if it helps your symptoms. But I would switch to nasal crom which doesn't have a steroid and is non addictive, and is a preventive or to pills like Zyrtec or benedryl. Or whatever non steroid your doctor suggests or you want to try. You don't need a prescription for OTC meds so it doesn't matter as long as it doesn't interfere with any medicines you may be taking. That is if it turns out that it is an allergy.
mk9
Have an Answer?
Top Infectious Diseases Answerers
1415174 tn?1453243103
CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Can HIV be transmitted through this sexual activity? Dr. Jose Gonzalez-Garcia answers this commonly-asked question.
A breakthrough study discovers how to reduce risk of HIV transmission by 95 percent.
Dr. Jose Gonzalez-Garcia provides insight to the most commonly asked question about the transfer of HIV between partners.
Before your drop a dime at the pharmacy, find out if these popular cold and flu home remedies are a wonder or a waste
Fend off colds and the flu with these disease-fighting foods